MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA STEM EXTENSION 3MM OFFSET SPLINED UNCEMENTED 22 MM DIA +135 MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA STEM EXTENSION 3MM OFFSET SPLINED UNCEMENTED 22 MM DIA +135 MM LENGTH; PROSTHESIS, KNEE
Catalog Number 42560313522
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee procedure, the stem extension was found to have a hole in the sterile packaging upon opening.There was no patient impact and no adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Visual evaluation of the returned product identified puncture marks in both layers of the tyvek barriers, breaching sterility.No damage was noted to the outer carton.The device history records were reviewed and no discrepancies were identified.The root cause is attributed to a manufacturing issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA STEM EXTENSION 3MM OFFSET SPLINED UNCEMENTED 22 MM DIA +135 MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22345040
Report Number0001822565-2025-02188
Device Sequence Number8527458
Product Code JWH
UDI-Device Identifier00887868250101
UDI-Public(01)00887868250101(17)300830(10)64853558
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42560313522
Device Lot Number64853558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown